A Polyhedral Method for Sparse Systems with many Positive Solutions - Archive ouverte HAL Access content directly
Journal Articles SIAM Journal on Applied Algebra and Geometry Year : 2018

A Polyhedral Method for Sparse Systems with many Positive Solutions

(1) , (2) , (3)
1
2
3

Abstract

We investigate a version of Viro's method for constructing polynomial systems with many positive solutions, based on regular triangulations of the Newton polytope of the system. The number of positive solutions obtained with our method is governed by the size of the largest positively decorable subcomplex of the triangulation. Here, positive decorability is a property that we introduce and which is dual to being a subcomplex of some regular triangulation. Using this duality, we produce large positively decorable subcomplexes of the boundary complexes of cyclic polytopes. As a byproduct we get new lower bounds, some of them being the best currently known, for the maximal number of positive solutions of polynomial systems with prescribed numbers of monomials and variables. We also study the asymptotics of these numbers and observe a log-concavity property.

Dates and versions

hal-01877602 , version 1 (20-09-2018)

Identifiers

Cite

Frederic Bihan, Francisco Santos, Pierre-Jean Spaenlehauer. A Polyhedral Method for Sparse Systems with many Positive Solutions. SIAM Journal on Applied Algebra and Geometry, 2018, 2 (4), pp.620-645. ⟨10.1137/18M1181912⟩. ⟨hal-01877602⟩
127 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More